MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE REVERSE 38MM HUMERAL LINER +2.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. EQUINOXE REVERSE 38MM HUMERAL LINER +2.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number EQUINOXE REVERSE 38MM HUMERAL LINER +2.5
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Inflammation (1932); Metal Related Pathology (4530)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately seven years post initial tsa, the patient undergoes surgery and a shoulder revision was performed which shows soft tissue inflammation and the presence of metallosis due to the friction of the platform with the glehoesphere, since there was no presence of the liner previously placed in the previous surgery.The cavity was checked to verify if there was presence of the liner in it but the conclusion was reached that it was completely worn (there was no presence of the liner or polyethylene residues).Sales rep was unable to obtain images or x-rays.The device is not available for evaluation.As of note: "prior to this surgery, the doctor had been informed about the recall of the equinoxe system liners.At the time of performing the surgery and seeing its complexity, on the same day we verified the information on the liner with reference to the recall and the doctor was informed that the liner that was placed on the patient was part of the recall.The manufacturing date is 2015 and the patient was placed in 2017".
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Corrected information: h6: health effect/clinical coding, investigation codes.Additional information: h3: the reason for the revision reported cannot be confirmed from the provided information.It may have been the result of positioning of the shoulder components, scapular notching/impingement, and/or patient related factors which may have led to prosthesis wear as reported, disassociation and subsequent migration of the humeral liner and subsequent metal-on-metal articulation between unintended components, or a combination of issues.However, the failure and most likely cause cannot be confirmed as the devices were not available for evaluation and no images or pre-revision radiographs were provided.

Brand Name
EQUINOXE REVERSE 38MM HUMERAL LINER +2.5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
MDR Report Key19472978
Report Number1038671-2024-01779
Device Sequence Number14461924
Product Code JWH
UDI-Device Identifier10885862086662
UDI-Public10885862086662
Combination Product (Y/N)N
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2020
Device Model NumberEQUINOXE REVERSE 38MM HUMERAL LINER +2.5
Device Catalogue Number320-38-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown